Volume 13, issue 3 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Virtual fundamental classes via dg–manifolds

Ionuţ Ciocan-Fontanine and Mikhail Kapranov

Geometry & Topology 13 (2009) 1779–1804
Abstract

We construct virtual fundamental classes for dg–manifolds whose tangent sheaves have cohomology only in degrees 0 and 1. This condition is analogous to the existence of a perfect obstruction theory in the approach of Behrend and Fantechi [Invent. Math 128 (1997) 45-88] or Li and Tian [J. Amer. Math. Soc. 11 (1998) 119-174]. Our class is initially defined in K–theory as the class of the structure sheaf of the dg–manifold. We compare our construction with that of Behrend and Fantechi as well as with the original proposal of Kontsevich. We prove a Riemann–Roch type result for dg–manifolds which involves integration over the virtual class. We prove a localization theorem for our virtual classes. We also associate to any dg–manifold of our type a cobordism class of almost complex (smooth) manifolds. This supports the intuition that working with dg–manifolds is the correct algebro-geometric replacement of the analytic technique of“deforming to transversal intersection".

Keywords
virtual class, dg-manifold, cobordism
Mathematical Subject Classification 2000
Primary: 14F05
Secondary: 14A20
References
Publication
Received: 28 March 2008
Accepted: 19 February 2009
Published: 16 March 2009
Proposed: Jim Bryan
Seconded: Peter Teichner, Haynes Miller
Authors
Ionuţ Ciocan-Fontanine
Department of Mathematics
University of Minnesota
127 Vincent Hall
206 Church St SE
Minneapolis, MN 55455
USA
Mikhail Kapranov
Department of Mathematics
Yale University
10 Hillhouse Avenue
New Haven, CT 06520
USA